MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CH3033
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not been received.
 
Event or Problem Description
The event involved a 14" bifuse add-on set w/bag spike, spiros® w/red cap, vented cap that the customer observed a leak of mitoxantrone at the y-tubing 10 minutes after the start of the chemotherapy.There was no leak observed on the y-tubing during the preparation of chemotherapy.The tubing was changed and the chemotherapy remaining in the bag was administered.The customer reported there was incomplete chemotherapy administration with a loss of 7 ml of the mitoxantrone.The event occurred on a pediatric unit and the patient was hospitalized for chemotherapy treatment for acute lymphoblastic leukemia discovered in (b)(6) 2020.There were no physical defects observed on the device.There was patient involvement and unprotected exposure to chemotherapy, however, no report of adverse event, no negative consequence for the patient, no medical intervention needed, and no delay in therapy.
 
Additional Manufacturer Narrative
Received one use.List #ch3033, 14" bifuse add-on set w/bag spike, spiros® w/red cap, vented cap; lot #5186709 on june 15, 2021 for evaluation.The complaint of leakage could not be confirmed on the returned one used list #ch3033, 14" bifuse add-on set w/bag spike, spiros® w/red cap, vented cap.The device was leak tested per product specification.There were no leaks anywhere along the device.The returned one used list #ch3033, 14" bifuse add-on set w/bag spike, spiros® w/red cap, vented cap met product specification.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
14" BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS W/RED CAP, VENTED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11851759
Report Number9617594-2021-00162
Device Sequence Number11693515
Product Code ONB
UDI-Device Identifier00840619024109
UDI-Public(01)00840619024109(17)260201(10)5186709
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberCH3033
Device Catalogue NumberCH3033
Device Lot Number5186709
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITOXANTRONE, MFR UNK.; MITOXANTRONE, MFR UNK
Patient Age7 YR